Alert archive / Virginia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 6, NWS Blacksburg, VA

February 6, 2008Bedford County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Feb 6, 2008, 8:50 PM EST for Bedford County, Virginia. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 6, 2008, 8:50 PM EST (01:50 UTC)
Expired
Feb 6, 2008, 9:30 PM EST
In force
40 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

County Bedford County, VA

The radar

The Roanoke radar (KFCX), 80 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 6, 9:00 PM ESTTSTM WND DMGChamblissburg, VAA COUPLE LARGE LIMBS DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 1.8 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2008-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 82 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2008-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 576 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
82 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
612 m above ground
0-6 km bulk shear
98 kt
0-1 km storm-relative helicity
576 m²/s²
0-3 km storm-relative helicity
621 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRNK 070150
SVRRNK
VAC019-515-070230-
/O.NEW.KRNK.SV.W.0006.080207T0150Z-080207T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
850 PM EST WED FEB 6 2008

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CITY OF BEDFORD IN SOUTH CENTRAL VIRGINIA
  BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA

* UNTIL 930 PM EST.

* AT 846 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  THAXTON...OR NEAR BEDFORD CITY...AND MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BEDFORD CITY...
  SEDALIA...
  BIG ISLAND...
  COLEMAN FALLS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.

REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3757 7939 3740 7923 3725 7938 3716 7970
      3739 7977 3746 7962 3745 7958 3749 7957
TIME...MOT...LOC 0150Z 243DEG 56KT 3739 7955

$$

WERT
2 follow-up statements
000 
WWUS51 KRNK 070219
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
918 PM EST WED FEB 6 2008

VAC019-515-070230-
/O.CON.KRNK.SV.W.0006.000000T0000Z-080207T0230Z/
CITY OF BEDFORD VA-BEDFORD VA-
918 PM EST WED FEB 6 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EST 
FOR BEDFORD COUNTY INCLUDING THE CITY OF BEDFORD...

AT 914 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM COLEMAN FALLS TO
CHAMBLISSBURG...OR ALONG A LINE EXTENDING FROM 6 MILES NORTH OF 
FOREST TO MONETA...MOVING EAST NORTHEAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GOODE.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.

REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

LAT...LON 3740 7923 3725 7938 3716 7970 3727 7974
      3730 7973 3751 7934
TIME...MOT...LOC 0218Z 243DEG 56KT 3749 7923 3725 7963

$$

WERT
000 
WWUS51 KRNK 070230
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
929 PM EST WED FEB 6 2008

VAC019-515-070239-
/O.EXP.KRNK.SV.W.0006.000000T0000Z-080207T0230Z/
CITY OF BEDFORD VA-BEDFORD VA-
929 PM EST WED FEB 6 2008

...THE SEVERE THUNDERSTORM WARNING FOR BEDFORD COUNTY INCLUDING THE 
CITY OF BEDFORD WILL BE ALLOWED TO EXPIRE AT 930 PM EST...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3740 7923 3725 7938 3716 7970 3727 7974
      3730 7973 3751 7934
TIME...MOT...LOC 0229Z 243DEG 56KT 3757 7904 3733 7944

$$

WERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 6, 6:50 PM EST, 2 hours earlier.

Area forecast discussion, Feb 6, 6:50 PM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
650 PM EST WED FEB 6 2008

.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS THE MOUNTAINS THIS EVENING...
FOLLOWED BY HIGH PRESSURE AND COOLER TEMPERATURES FOR THURSDAY
INTO FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
STRONG WINDS AND SHEAR...ESPECIALLY AT OR BELOW 3KM IS LEADING TO
A FEW STRONG THUNDERSTORMS IN TH WESTERN COUNTY WARNING AREA THIS
EVENING. THE SLIGHT RISK OF SEVERE STORMS WILL CONTINUE UNTIL THE
FRONT PASSES THROUGH AROUND MIDNIGHT. AT 23Z THE FRONT WAS JUST
ENTERING THE FAR WESTERN COUNTY WARNING AREA. THE WIND ADVISORY
HAS EXPIRED. THREAT FOR STRONGER WINDS OUTSIDE OF ANY
THUNDERSTORMS NOW SHIFTS TO LATER TO NIGHT WITH GOOD PRESSURE
RISES AND INCREASING LOW LEVEL WINDS BEHIND THE FRONT.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
DRY SLOT SHOULD PASS OVERHEAD AROUND MIDNIGHT...WITH SOME SHALLOW
MOISTURE RETURN AGAINST THE WESTERN SLOPES LATE TONIGHT.  MOISTURE
DEPTH IS NOT THAT IMPRESSIVE...SO DO NOT ANTICIPATE MUCH MORE THAN
FLURRIES FOR THE EARLY MORNING THURSDAY.

WINDS WILL REMAIN GUSTY THROUGH MID-DAY THURSDAY.  AS THE STORM
SYSTEM PULLS AWAY FROM THE AREA SHOULD SEE THEM GRADUALLY DIMINISH
THURSDAY AFTERNOON.

STAYED PRETTY CLOSE TO MOS TEMPS TONIGHT AND THURSDAY.

HIGH PRESSURE WILL MOVE INTO THE SOUTHEASTERN COAST STATES THURSDAY
NIGHT WITH WARM AIR ADVECTING IN ALOFT. BULK OF PRECIPITATION WITH
THIS SYSTEM WILL REMAIN IN THE OHIO VALLEY BUT COULD CLIP SOME
SOUTHEASTERN WEST VIRGINIA COUNTIES AND POSSIBLY THE ALLEGHANY
HIGHLANDS BY SUNRISE FRIDAY MORNING. P-TYPE A LITTLE QUESTIONABLE
WITH 850 TEMPERATURES AT -5C BUT 1000-850 MB THICKNESSES ABOUT 1300
M. HIGHER ELEVATIONS SHOULD SEE SNOW WITH LITTLE IF ANY ACCUMULATION.
LOWER ELEVATIONS COULD BE A MIX OF SNOW/SLEET OR RAIN.

GOING THROUGH THE DAY FRIDAY...THE WARM FRONTAL BOUNDARY AND
PRECIPITATION WILL BE WELL NORTH OF THE AREA WITH SKIES BECOMING
PARTLY CLOUDY. 850 TEMPERATURES WARM TO AROUND 0C WHICH TRANSLATE
INTO SURFACE TEMPERATURES IN THE UPPER 40S TO UPPER 50S FOR THE AREA.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
A COLD FRONT WILL MOVE THROUGH THE OHIO VALLEY WITH PREFRONTAL
SHOWERS POSSIBLE ACROSS THE AREA BY SUNRISE SATURDAY MORNING. MODELS
KEEPING MOST OF THE SHOWERS WEST OF THE BLUE RIDGE...HOWEVER JET
DYNAMICS MAY SNEAK A FEW SHOWERS INTO THE EAST. ALSO HIGH PRESSURE
OVER THE GULF STATES MAY KEEP ANY PRECIPITATION AMOUNTS LOW. SO WILL
ONLY CARRY CHANCE POPS FRIDAY NIGHT. SATURDAY...AN ARCTIC FRONT WILL
MOVE THROUGH THE OHIO VALLEY AND EVENTUALLY THROUGH THE AREA BY
SUNDAY MORNING. FRONTAL PRECIP WITH THIS SYSTEM MAYBE SLOW TO MOVE
INTO THE AREA SATURDAY AS UPPER LEVEL CLOSED LOW DEVELOPS OVER THE
OHIO VALLEY. ONE OF A FEW SHORT WAVES WITH THIS LOW WILL SWING
THROUGH THE AREA SATURDAY AFTERNOON. FLOW WILL BECOME WESTERLY WHICH
WILL LIMIT PRECIP AMOUNTS IN THE EAST. SLUG OF MOISTURE WITH THIS
FEATURE AND COLD AIR ALOFT WILL BRING SNOW SHOWERS TO HIGHER
ELEVATION WITH A MIX OF RAIN/SNOW IN LOWER ELEVATIONS. DURING
SATURDAY EVENING...ENOUGH COLD AIR WILL BE IN THE AREA TO HAVE ALL
PRECIP AS SNOW ALONG AND WEST OF THE BLUE RIDGE. FINAL SHORT WAVE TO
PASS NORTH OF THE AREA SUNDAY MORNING. THERE STILL MAY BE A FEW
LINGERING SNOW SHOWERS DURING THE MORNING WITH SOME NARROW BANDS
INTO THE NEW RIVER VALLEY.

SUNDAY AFTERNOON AND INTO MONDAY NIGHT...HIGH PRESSURE WILL KEEP THE
AREA DRY WITH TEMPERATURES MODERATING INTO EARLY NEXT WEEK. TUESDAY
OR WEDNESDAY...ANOTHER COLD FRONT MAY MOVE THROUGH THE REGION FROM
THE NORTH.

TEMPERATURES WILL BE A ROLLER COASTER WITH A MAXIMUM ON FRIDAY THEN
FALLING AND BOTTOMING OUT SUNDAY MORNING...THEN BOUNCE BACK TO OR
ABOVE NORMAL ON TUESDAY. WARM TREND WILL THEN PERSIST INTO THURSDAY.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
BAND OF SHOWERS AND THUNDERSTORMS WITH IFR TO MVFR CEILINGS AND
VISIBILITIES WILL MOVE THROUGH THE COUNTY WARNING AREA FROM 00Z-
06Z. HAVE SLOWED DOWN THE TIMING OF THE FRONTAL PASSAGE AT
ROA...LYH AND DAN BY A COUPLE OF HOURS.

THE SKY WILL CLEAR QUICKLY BEHIND THE FRONT LATE TONIGHT ALONG AND
EAST OF THE BLUE RIDGE. STRATOCUMULUS WILL FILL IN OVER THE
MOUNTAINS WITH MVFR CEILINGS. THE LOW LEVEL MOISTURE WILL LINGER
IN THE MOUNTAINS UNTIL MORNING WITH POTENTIAL FOR -RASH THEN
-SNSH AS TEMPERATURES FALL BELOW FREEZING.

MTN -SNSH WILL ABATE ON THURSDAY AS THE STORM SYSTEM PULLS AWAY
FROM THE AREA. WINDS WILL ALSO DIMINISH DURING THE AFTERNOON.

COOLER WESTERLY FLOW WILL DOMINATE FROM THURSDAY THROUGH SUNDAY.
THERE IS THE POTENTIAL FOR AN OCCASIONAL MTN -SHRA/SNSH DURING THE
PD AS SEVERAL UPPER LEVEL DISTURBANCES PASS ACROSS THE OHIO
VALLEY. THE MAIN THREAT OF LOWER CIGS/VSBYS WILL BE ALONG AND WEST
OF THE BLUE RIDGE.

&&

.CLIMATE...
RECORD HIGH TEMPERATURES FOR FEBRUARY 6TH
BLACKSBURG VA... 67 IN 1991
BLUEFIELD WV.... 63 IN 1990
DANVILLE VA..... 73 IN 1991
LYNCHBURG VA.... 67 IN 1927
ROANOKE VA...... 67 IN 1990

&&

.EQUIPMENT...
COMMUNICATION OUTAGE CONTINUES AT THE DAN AUTOMATED SURFACE
OBSERVATION SYSTEM (ASOS).

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...PM
NEAR TERM...AMS
SHORT TERM...RCS
LONG TERM...RCS
AVIATION...AMS
CLIMATE...PM/RCS
EQUIPMENT...AMS
Hazardous weather outlook, Feb 6, 7:16 PM EST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
716 PM EST WED FEB 6 2008

VAZ007-WVZ042>045-071100-
TAZEWELL-MERCER-SUMMERS-MONROE-GREENBRIER-
716 PM EST WED FEB 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING. A
STRONG COLD FRONT WILL BRING SHOWERS AND SCATTERED THUNDERSTORMS
TO THE AREA TONIGHT. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

VERY STRONG WINDS ARE LIKELY BEHIND A COLD FRONT SATURDAY NIGHT
AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

THE SKYWARN NETWORK HAS BEEN ACTIVATED.

NCZ003>006-019-020-VAZ043>047-058-059-071100-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-HENRY-PITTSYLVANIA-
CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
716 PM EST WED FEB 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING. A
STRONG COLD FRONT WILL BRING SHOWERS AND SCATTERED THUNDERSTORMS
TO THE AREA TONIGHT. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

NCZ001-002-018-VAZ009>020-022>024-032>035-071100-
ASHE-ALLEGHANY NC-WATAUGA-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-
GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-
ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-
716 PM EST WED FEB 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING. A
STRONG COLD FRONT WILL BRING SHOWERS AND SCATTERED THUNDERSTORMS
TO THE AREA TONIGHT. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

VERY STRONG WINDS ARE LIKELY BEHIND A COLD FRONT SATURDAY NIGHT
AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

THE SKYWARN NETWORK HAS BEEN ACTIVATED.

In the hours before

Special weather statement, Feb 6, 2:51 PM EST, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
251 PM EST WED FEB 6 2008

VAZ007-009>013-WVZ042>044-062100-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MERCER-SUMMERS-MONROE-
INCLUDING THE CITIES OF...TAZEWELL...MARION...BLAND...
PEARISBURG...WYTHEVILLE...PULASKI...BLUEFIELD...HINTON...UNION
251 PM EST WED FEB 6 2008

...STRONG SHOWERS AND STORMS MOVING ACROSS THE MOUNTAINS...

CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO TRACK
RAPIDLY NORTHEAST ACROSS THE MOUNTAIN EMPIRE REGION AND INTO THE
INTERSTATE 77 CORRIDOR THROUGH 4:00 PM. SOME OF THE STORMS WILL
CONTAIN WIND GUSTS TO 45 MPH ALONG WITH SMALL HAIL. LOOK FOR THE
STRONGER STORMS TO AFFECT AREAS FROM SMYTH COUNTY NORTHEAST TO
BLAND AND WYTHE COUNTIES.

MONITOR NOAA WEATHER RADIO FOR THE LATEST INFORMATION...FORECASTS...AND
WARNINGS.
Special weather statement, Feb 6, 6:48 PM EST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
648 PM EST WED FEB 6 2008

VAZ011>014-017>020-022>024-070200-
GILES-WYTHE-PULASKI-MONTGOMERY-FLOYD-CRAIG-ALLEGHANY VA-BATH-
ROANOKE-BOTETOURT-ROCKBRIDGE-
INCLUDING THE CITIES OF...PEARISBURG...WYTHEVILLE...PULASKI...
RADFORD...BLACKSBURG...FLOYD...NEW CASTLE...CLIFTON FORGE...
HOT SPRINGS...SALEM...FINCASTLE...LEXINGTON
648 PM EST WED FEB 6 2008

...STRONG THUNDERSTORMS ENTERING THE NEW RIVER VALLEY...

A BAND OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PUSH NORTHEAST
INTO THE NEW RIVER VALLEY AND VIRGINIA HIGHLANDS THIS EVENING.
SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING WINDS IN EXCESS
OF 45 MPH AS WELL AS TORRENTIAL DOWNPOURS AND SMALL HAIL. THE
STRONGEST STORMS CAN BE EXPECTED FROM JUST EAST OF WYTHEVILLE TO
PULASKI AND PEMBROKE THROUGH 7:15 PM...THEN EAST TO
FLOYD...BLACKSBURG AND NEW CASTLE BY 7:30 PM. THE STORMS SHOULD
THEN AFFECT PARTS OF THE ROANOKE VALLEY BY 8:00 PM. RAINFALL
AMOUNTS OF AROUND ONE HALF INCH WILL ALSO OCCUR.
Local storm report, Feb 6, 7:28 PM EST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
728 PM EST WED FEB 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     MARION                  36.83N 81.50W
02/06/2008                   SMYTH              VA   LAW ENFORCEMENT

            POWER LINES DOWN NEAR MARION AND SEVEN MILE FORD.

&&

RSTONEFI
Special weather statement, Feb 6, 8:35 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
835 PM EST WED FEB 6 2008

NCZ003>006-019-020-VAZ032>035-043>047-058-059-070345-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...WILKESBORO...
YADKINVILLE...STUART...ROCKY MOUNT...BEDFORD...AMHERST...
MARTINSVILLE...DANVILLE...LYNCHBURG...APPOMATTOX...SOUTH BOSTON...
KEYSVILLE
835 PM EST WED FEB 6 2008

...LINE OF SHOWERS AND STORMS HEADING EAST OF THE MOUNTAINS...

A NARROW LINE OF SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE
TO SLIDE SOUTHEAST OFF THE BLUE RIDGE AND INTO PARTS OF THE
FOOTHILLS AND PIEDMONT THROUGH 10:30 PM. ALTHOUGH THE SHOWERS HAVE
WEAKENED IN THE PAST HOUR...CONDITIONS APPEAR FAVORABLE FOR THE
LINE TO STRENGTHEN AGAIN AS IT MOVES INTO WARMER AIR EAST OF THE
MOUNTAINS OVER THE NEXT COUPLE OF HOURS. ANY OF THESE SHOWERS AND
STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 45 MPH
ALONG WITH BRIEF BUT VERY HEAVY RAINFALL. SOME SMALL HAIL COULD
ALSO OCCUR IF THE STORMS DO INTENSIFY.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER
UPDATES ON THIS SITUATION.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 7:36 PM ESTSevere Thunderstorm WarningRNKMontgomery, Pulaski, City of Radford54 min
Feb 6, 7:38 PM ESTSevere Thunderstorm WarningRNKAlleghany, Bath, City of Covington44 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.